MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S); INTRAVASCULAR ADMINISTRATION SET
Model Number MFS141
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd maxguard flow controller extension set with needleless y-site(s) experienced flow issues.The following information was provided by the initial reporter: the nurses are having issues with the flow regulators (mfs141) not working properly.They report a hard resistance in the beginning and then the flow rate almost stops at some spots or not be as it should, i.E.At 100 there was no flow but at full open they had flow.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: 21 unused/unopened samples (model #mfs141) were returned by the customer.It was reported that the flow regulators are not working properly.The sets were connected to a bd 10ml syringe, and fluid was attempted to be flushed through the sets when the dial was set to "open" and at every rate.10 of the unused sets were able to flow in the "open" state and at every rate without occlusions or leaks.The other 11 unused sets were able to flow without occlusions or leaks when the sets were fully opened.However, at every flow rate, flow was blocked and fluid leaked through the flow controller when attempting to be flushed.The customer complaint can be verified.A quality notification has been sent to the supplier, and the samples have been sent for further investigation.The supplier was able to confirm the failure.All 11 samples were found to have the flow blocked.The root cause of the blocked flow is due to the gasket (valve) being misplaced.The gasket did not have proper mechanical stabilization before the assembly.This causes the gasket to stick to the flow regulator body and get misplaced at first rotation.Corrective actions include: 1) introduce controls during the assembly process to ensure 14 days of mechanical stabilization for the gasket.2) assembly: to produce parts with 14 days from assembly process.3) testing: all the parts produced without the above requirement will pass through 100% rotation and flow testing (material quarantined section).4) simulation of mechanical stabilization conditions.This long term verification will lead to confirmation of the root cause issue that has been identified, and to confirm or modify the days of mechanical stabilization for the molded gasket before the assembly.A device history record review for model mfs141 lot number 22029867 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 13mar2022.The search also showed that a total of (b)(4) units in 1 lot number was built on 02mar2022.There was a quality notification issued for the failure mode reported by the customer during the production build of this set as notification id on 11jul2022.H3 other text : see h10.

Brand Name
BD MAXGUARD FLOW CONTROLLER EXTENSION SET WITH NEEDLELESS Y-SITE(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14429285
Report Number9616066-2022-00618
Device Sequence Number17800946
Product Code FPA
UDI-Device Identifier10885403236471
UDI-Public10885403236471
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/03/2025
Device Model NumberMFS141
Device Catalogue NumberMFS141
Device Lot Number22039046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown